Alert archive / California / Gale Watches in 2011
Gale Watch 25, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Aug 17, 2011, 2:41 PM PDT. It took effect at Aug 19, 2011, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 17, 2011, 2:41 PM PDT (21:41 UTC)
- In effect from
- Aug 19, 2011, 9:00 AM PDT
- Expired
- Aug 18, 2011, 8:52 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
633 WHUS76 KEKA 172141 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 PM PDT WED AUG 17 2011 PZZ450-455-181100- /O.EXB.KEKA.SC.Y.0070.110818T1300Z-110820T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 241 PM PDT WED AUG 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 3 PM PDT SATURDAY. * WINDS...NW WIND 5 TO 15 KT. GUSTS TO 25 KT EXPECTED DURING THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY. * SEAS...A FRESH SWELL WITH A PERIOD OF AROUND 8 SECONDS WILL BUILD AS HIGH AS 8 FT BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-181100- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-110818T2200Z/ /O.NEW.KEKA.GL.A.0025.110818T2200Z-110821T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 241 PM PDT WED AUG 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS...N WINDS INCREASING TO 20 TO 25 KT ON THURSDAY WITH GUSTS TO 35 KT EXPECTED THURSDAY AFTERNOON THROUGH LATE FRIDAY. THE HIGHEST GUSTS ARE EXPECTED TO BE CONFINED TO THE NORTHERN PORTION OF THE ZONE. * SEAS...SEAS WILL BUILD TO 9 TO 12 FT BY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-181100- /O.EXT.KEKA.SC.Y.0070.110818T0500Z-110821T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 241 PM PDT WED AUG 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 11 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 11 AM PDT SUNDAY. * WINDS...N 15 TO 25 KT DEVELOPING THIS EVENING. NEAR GALE FORCE WINDS POSSIBLE...ESPECIALLY NORTHERN PORTION THURSDAY THROUGH LATE FRIDAY. * SEAS...A FRESH SWELL WITH A PERIOD OF AROUND 8 SECONDS WILL BUILD AS HIGH AS 10 FT BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
436 WHUS76 KEKA 180942 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 AM PDT THU AUG 18 2011 PZZ470-182230- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-110819T1600Z/ /O.NEW.KEKA.SE.W.0010.110818T2200Z-110820T1800Z/ /O.EXT.KEKA.GL.A.0025.110819T1600Z-110820T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 242 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. THE GALE WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...N 25 TO 30 KT THIS AFTERNOON AND THEN RISING TO 25 TO 35 KT FRIDAY AND FRIDAY NIGHT. THE HIGHEST WINDS ARE EXPECTED IN THE FAR NORTHERN PORTION OF THE AREA. * SEAS...BUILDING TO 10 FT THIS AFTERNOON...THEN TO 12 TONIGHT AND FRIDAY...THEN SUBSIDING TO AROUND 10 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-182230- /O.CON.KEKA.SC.Y.0070.000000T0000Z-110821T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. * WINDS...N 15 TO 25 KT THROUGH SATURDAY. * SEAS...STEEP NORTH SWELL WILL BUILD TODAY AND TONIGHT AND REMAIN STEEP THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-182230- /O.CON.KEKA.SC.Y.0070.110818T1300Z-110820T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 242 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT SATURDAY. * WINDS...NW WIND 10 TO 15 KT EXCEPT 30 KT AROUND PT ST GEORGE IN THE AFTERNOONS AND EVENINGS TODAY THROUGH FRIDAY. * SEAS...A FRESH SWELL WITH A PERIOD OF AROUND 8 SECONDS WILL BUILD AS HIGH AS 8 FT BY TONIGHT. NW SWELL WILL REMAIN STEEP THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
991 WHUS76 KEKA 181552 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 AM PDT THU AUG 18 2011 PZZ470-190000- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-110821T1800Z/ /O.CON.KEKA.SE.W.0010.110818T2200Z-110820T1800Z/ /O.CAN.KEKA.GL.A.0025.110819T1600Z-110820T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 852 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * WINDS AND SEAS...N 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT...ESPECIALLY NORTHERN PORTION. SEAS BUILDING TO 12 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-190000- /O.CON.KEKA.SC.Y.0070.000000T0000Z-110820T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 852 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS...NW WIND 10 TO 20 KT WITH LOCAL GUSTS TO 30 KT. * SEAS...A FRESH SWELL WITH A PERIOD OF AROUND 8 SECONDS WILL BUILD AS HIGH AS 9 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-190000- /O.CON.KEKA.SC.Y.0070.000000T0000Z-110821T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...STEEP NORTH SWELL WILL BUILD TO AS HIGH AS 10 FT BY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 17, 2:35 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 17, 2:35 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 235 PM PDT WED AUG 17 2011 .SYNOPSIS...A WARMING AND DRYING TREND WILL CONTINUE FOR INLAND LOCATIONS THROUGH THURSDAY. MEANWHILE...THE COAST CAN EXPECT NIGHTTIME LOW CLOUDS AND FOG WITH PARTIAL CLEARING EACH AFTERNOON. && .DISCUSSION...VIS SAT IMAGERY AND SFC OBS SHOW A MORE PERSISTENT... BUT GRADUALLY DIMINISHING...STRATUS LAYER ALONG THE COAST THIS AFTERNOON. EXPECT STRATUS TO CONTINUE TO DISSIPATE THIS AFTERNOON WITH PARTLY CLOUDY SKIES ALONG THE COAST INTO THE EVENING BEFORE STRATUS PUSHES BACK INLAND. A SLIGHT WARMING AND DRYING TREND WILL CONTINUE FOR INLAND LOCATIONS THROUGH THU AS UPPER LEVEL RIDGE REMAINS OVER THE REGION. WV IMAGERY STILL SHOWS AN UPPER LEVEL LOW HOVERING NEAR 35N/135W. MODELS IN GOOD AGREEMENT MOVG THIS FEATURE GRADUALLY TOWARDS THE COAST THROUGH THE WEEK THEN LINGERING OVER NW CA THIS WEEKEND. THE MAIN EFFECTS OF THIS LOW WILL BE INCREASED SKY COVER AND COOLER TEMPS ACROSS THE INTERIOR...BUT CONFIDENCE CONTINUE TO GRADUALLY INCREASE ON CONVECTIVE CHCS THIS WEEKEND AS UPPER LOW LINGERS OVER THE AREA...SO INCLUDED MENTION OF SCHC TSTMS OVER THE HIGHER TERRAIN OF TRINITY COUNTY SAT AND SUN AFTERNOON/EVENING. IN ADDITION...ADDED PATCHY DZ TO THE COAST FRI NIGHT/SAT MORNING AS MARINE LAYER DEEPENS SLIGHTLY IN RESPONSE TO APPROACHING UPPER LOW. MODELS SHOW THE UPPER LOW CUTTING OFF AND FILLING MON WITH A MORE ZONAL UPPER LEVEL FLOW BECOMING ESTABLISHED. KEPT TYPICAL SUMMER WX THROUGH THE EXTENDED WITH OVERNIGHT FG/STRATUS ALONG THE COAST AND WARM TEMPS ACROSS THE INTERIOR. && .AVIATION...STRATUS WAS MORE EXPANSIVE THIS MORNING AND AFTERNOON THAN WAS EXPECTED. BURN-OFF TO THE IMMEDIATE COAST IS STILL EXPECTED LATER TODAY...ONLY TO FILL BACK IN BY 04Z AT KCEC AND KACV. IFR CIGS AND VSBYS SHOULD PERSIST THROUGH AT LEAST EARLY AFTN ON THU. MAINLY SKC INLAND...WITH SCT CU OVER THE MTNS. JCA && .MARINE...STRENGTHENING HIGH PRESSURE OVER THE EPAC IN COMBINATION WITH A THERMAL TROUGH INLAND IS CAUSING THE GRADIENT TO TIGHTEN. WINDS ARE EXPECTED TO THE STRONGEST NORTH OF CAPE MENDOCINO BEYOND 10NM. GALE CONDS IN THIS AREA MAY DEVELOP AS EARLY AS THU AFTN. GALE CONDS ARE NOT EXPECTED TO BE WIDESPREAD...AND DUE TO TIMING AND STRENGTH QUESTIONS...HAVE ELECTED TO HOIST A GALE WATCH FOR ZONE 470. SMALL CRAFT ADVISORIES ELSEWHERE...ALTHOUGH WAVE HEIGHTS DUE TO INCOMING FRESH SWELL MAY AT TIMES EXCEED 10 FT (HIGH SEAS WARNING CRITERIA). WINDS AND SEAS WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND AS WEAK HIGH PRESSURE TAKES OVER. JCA && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FROM 6 AM THU TO 3 PM PDT SAT FOR PZZ450-455. SCA UNTIL 3 PM PDT THURSDAY PZZ470. GALE WATCH FROM THU AFTERNOON THROUGH SAT EVENING FOR PZZ470. SCA FROM 10 PM THIS EVENING TO 11 AM PDT SUN FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Aug 17, 4:04 AM PDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 404 AM PDT WED AUG 17 2011 CAZ001>004-076-181245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 AM PDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:38 PM PDT | Small Craft Advisory | EKA | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.